Show simple item record

dc.contributor.authorCerrai, Sandraen_US
dc.contributor.authorSalins, Michaelen_US
dc.date.accessioned2019-03-08T14:58:32Z
dc.date.available2019-03-08T14:58:32Z
dc.date.issued2016-07-01
dc.identifierhttp://gateway.webofknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&KeyUT=WOS:000381655500005&DestLinkType=FullRecord&DestApp=ALL_WOS&UsrCustomerID=6e74115fe3da270499c3d65c9b17d654
dc.identifier.citationSandra Cerrai, Michael Salins. 2016. "SMOLUCHOWSKI-KRAMERS APPROXIMATION AND LARGE DEVIATIONS FOR INFINITE-DIMENSIONAL NONGRADIENT SYSTEMS WITH APPLICATIONS TO THE EXIT PROBLEM." ANNALS OF PROBABILITY, Volume 44, Issue 4, pp. 2591 - 2642 (52). https://doi.org/10.1214/15-AOP1029
dc.identifier.issn0091-1798
dc.identifier.urihttps://hdl.handle.net/2144/34258
dc.description.abstractIn this paper, we study the quasi-potential for a general class of damped semilinear stochastic wave equations. We show that as the density of the mass converges to zero, the infimum of the quasi-potential with respect to all possible velocities converges to the quasi-potential of the corresponding stochastic heat equation, that one obtains from the zero mass limit. This shows in particular that the Smoluchowski–Kramers approximation is not only valid for small time, but in the zero noise limit regime, can be used to approximate long-time behaviors such as exit time and exit place from a basin of attraction.en_US
dc.description.sponsorshipSupported in part by the NSF Grant DMS-14-07615. (DMS-14-07615 - NSF)en_US
dc.format.extentp. 2591 - 2642en_US
dc.languageEnglish
dc.language.isoen_US
dc.publisherINST MATHEMATICAL STATISTICSen_US
dc.relation.ispartofANNALS OF PROBABILITY
dc.subjectScience & technologyen_US
dc.subjectPhysical sciencesen_US
dc.subjectStatistics & probabilityen_US
dc.subjectMathematicsen_US
dc.subjectStochastic wave equationsen_US
dc.subjectStochastic parabolic equationsen_US
dc.subjectSingular perturbationsen_US
dc.subjectLarge deviationsen_US
dc.subjectExit problemen_US
dc.subjectDiffusionen_US
dc.subjectEquationsen_US
dc.subjectNoiseen_US
dc.subjectFielden_US
dc.subjectSPDEsen_US
dc.subjectStatisticsen_US
dc.titleSmoluchowski-Kramers approximation and large deviations for infinite-dimensional nongradient systems with applications to the exit problemen_US
dc.typeArticleen_US
dc.description.versionAccepted manuscripten_US
dc.identifier.doi10.1214/15-AOP1029
pubs.elements-sourceweb-of-scienceen_US
pubs.notesEmbargo: Not knownen_US
pubs.organisational-groupBoston Universityen_US
pubs.organisational-groupBoston University, College of Arts & Sciencesen_US
pubs.organisational-groupBoston University, College of Arts & Sciences, Department of Mathematics & Statisticsen_US
pubs.publication-statusPublisheden_US


This item appears in the following Collection(s)

Show simple item record